Simcor and Muscle Pain

It is possible to develop muscle pain while taking Simcor (niacin extended-release/simvastatin). Muscle pain is most often an isolated symptom of statin medications and is usually not a sign of more serious problems. However, in rare cases, muscle pain can be a sign of severe, life-threatening muscle problems. If you are using this medication and muscle pain occurs with a fever, seek medical attention immediately.

Does Simcor Cause Muscle Pain?

There are a number of possible side effects that can occur with Simcor® (niacin extended-release/simvastatin). Although muscle pain was not among the commonly reported Simcor side effects during clinical trials, experience with other medications suggests that muscle pain is possible for people taking this medication.
 

Muscle Pain With Simcor -- What to Watch For

Most often, muscle pain while on statin medications (such as simvastatin, one of the components of Simcor) is an isolated symptom and is not a sign of more serious problems. However, in rare cases, people can develop serious problems with their muscles while on statins, and muscle pain can be a symptom of such problems. Two serious muscle problems that are rarely seen in people taking statins are myopathy and rhabdomyolysis. Rhabdomyolysis is very serious because it can lead to the breakdown of muscles, which can cause the kidneys to stop working properly (acute kidney failure) and, in some cases, result in loss of life.
 
If you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill) while on Simcor, call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.
 
8 Frequent Pain Syndromes

Simcor Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.